MAUDE Adverse Event Report: QUEST MEDICAL, INC. MPS3 ND DELIVERY SET; CARDIOPULMONARY BYPASS HEAT EXCHANGER

QUEST MEDICAL, INC. MPS3 ND DELIVERY SET; CARDIOPULMONARY BYPASS HEAT EXCHANGER
Model Number 5ND3102
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The report states a leak appeared; blood was only appearing to leak.Medication was administered, there were no delays in the procedure, the leak continued throughout the cases.There were no patient complications.
 
Additional Manufacturer Narrative
No sample was received for analysis and thus investigation of the sample could not be completed.A photo of the leak was received showing blood leaking from the check valve to heat exchanger location.A process review was completed of the aa drug line assembly and no manufacturing or quality issues were identified.The check valve is manufactured at an external supplier the function is verified at their facility.A scar was issued to the supplier to investigate the cause of the luer leaking from the check valve and implement corrective actions.The cause of the failure cannot be traced to quest manufacturing process.This complaint resulted in a an mdr - mdr25-00024.No additional correction is required.Field action review was not completed as the cause of the report was not determined to be related to manufacturing.
 
Additional Manufacturer Narrative
This is a follow-up to mfr report number 1649914-2025-00024 originally submitted on 12/4/2025.Since the initial submission, two additional complaints have been received (from the same reporting source) involving the same device/model/part number product code.5nd3102 lot: 77167, exhibiting the same reported leak confirmed from the check valve to heat exchanger port.Event statement on 11/20/2025 for (b)(4) (related to initial (b)(4)): the report states there was a leak in a disposable identical to the complaint reported in (b)(4) and (b)(4).In these complaints, the check valve luer connection of the drug line to the hex was leaking blood.No sample was received (as indicated in supplimental information) for analysis and thus investigation of the sample could not be completed.A photo of the leak was received showing blood leaking from the check valve to heat exchanger location.A process review was completed of the aa drug ling assembly and no manufacturing or quality issues were identified.The check valve is manufactured at an external supplier the function is verified at their facility.The cause of the failure cannot be traced to quest manufacturing process.A scar was issued to the supplier to investigate the cause of the luer leaking from the check valve and implement corrective actions.This follow-up provides this updated complaint count and reaffirms the initial analysis.The total number of reported devices for this event is now three.
 
Additional Manufacturer Narrative
This is a follow-up to mfr report number 1649914-2025-00024 originally submitted on 12/4/2025.Since the initial submission, two additional complaints have been received (from the same reporting source) involving the same device/model/part number product code.5nd3102 lot: 77167, exhibiting the same reported leak confirmed from the check valve to heat exchanger port.Event statement for (b)(4) (related to initial (b)(4)): the report states a leak appeared; blood was only appearing to leak.This happened first earlier this week, before (b)(6) 2025.Medication was administered, there were no delays in the procedure, the leak continued throughout the cases.There were no patient complications.No sample was received (as indicated in supplimental information) for analysis and thus investigation of the sample could not be completed.A photo of the leak was received showing blood leaking from the check valve to heat exchanger location.A process review was completed of the aa drug ling assembly and no manufacturing or quality issues were identified.The check valve is manufactured at an external supplier the function is verified at their facility.The cause of the failure cannot be traced to quest manufacturing process.A scar was issued to the supplier to investigate the cause of the luer leaking from the check valve and implement corrective actions.This follow-up provides this updated complaint count and reaffirms the initial analysis.The total number of reported devices for this event is now three.

Brand Name
MPS3 ND DELIVERY SET
Common Device Name
CARDIOPULMONARY BYPASS HEAT EXCHANGER
Manufacturer (Section D)
QUEST MEDICAL, INC.
1 allentown parkway
allen TX 75002
Manufacturer (Section G)
QUEST MEDICAL, INC.
1 allentown parkway
allen TX 75002
Manufacturer Contact
donlene nyazai
1 allentown parkway
allen, TX 75002
MDR Report Key23716742
Report Number1649914-2025-00024
Device Sequence Number18367894
Product Code DTR
UDI-Device Identifier20634624530342
UDI-Public(01)20634624530342(11)250918(17)280918(10)77167
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K201984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model Number5ND3102
Device Lot Number77167
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/13/2026
01/13/2026
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown